Test Bank
Digoxin Toxicity: NCLEX Nursing Study Guide
Original · Latest version
2026 edition
Most recent original material · Latest 2026 edition
Digoxin Toxicity: NCLEX Nursing Study Guide
Explore Digoxin Toxicity: NCLEX Nursing Study Guide, a completed original study PDF with its own purchase and secure delivery.
$9
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from Digoxin Toxicity: NCLEX Nursing Study Guide
This material has 10 questions with answers and rationales. Here are the first 5.
1.An older adult scheduled to receive digoxin reports new nausea and blurred vision. The apical pulse is 48/min, blood pressure is 118/64 mm Hg, and the client is alert without chest discomfort. Which action should the nurse take first?
- A.Administer digoxin because the blood pressure is adequate.
- B.Withhold digoxin, assess the rhythm and associated findings, and promptly notify the appropriate clinician.
- C.Give an antiemetic and administer digoxin when the nausea resolves.
- D.Encourage a potassium-rich snack before administering the dose.
Rationale: B is correct because new gastrointestinal and visual symptoms with bradycardia suggest toxicity; further digoxin should be withheld while focused assessment and notification occur. A is incorrect because a normal blood pressure does not make the dose safe. C is incorrect because suppressing nausea does not address the suspected toxic effect. D is incorrect because potassium status must be measured and replacement individualized; food is not an appropriate response to suspected toxicity.
2.A client taking digoxin and furosemide has increasing weakness. Which new laboratory result most directly increases myocardial sensitivity to digoxin?
- A.Sodium 139 mEq/L
- B.Hemoglobin 13.8 g/dL
- C.Potassium 2.8 mEq/L
- D.Platelet count 240,000/mm3
Rationale: C is correct because hypokalemia increases susceptibility to digoxin's toxic cardiac effects, and furosemide can contribute to potassium loss. A is a typical normal sodium value and does not directly explain increased digoxin sensitivity. B is not a digoxin-specific toxicity risk and is within a common adult range. D is a normal platelet count and is unrelated to the drug's myocardial action.
3.A client with heart failure took oral digoxin at 0800. A serum digoxin concentration drawn at 0900 is 2.4 ng/mL. The client has no new symptoms, and the monitored rhythm is unchanged. Which interpretation is most appropriate?
- A.The specimen was collected before distribution was complete, so the result requires cautious interpretation and appropriately timed reassessment.
- B.The value proves life-threatening toxicity and requires immediate immune Fab.
- C.The result proves the prescribed dose should be permanently discontinued.
- D.The result is irrelevant because oral digoxin cannot cause serious toxicity.
Rationale: A is correct because a level drawn one hour after dosing can be elevated during distribution; assess the client and obtain an appropriately timed level as ordered. B is incorrect because this isolated early result does not establish life-threatening poisoning. C is incorrect because a permanent medication decision cannot be based on this specimen alone. D is incorrect because oral digoxin can cause severe or fatal toxicity, and the result still requires clinical follow-up.
4.Which client should the nurse assess first?
- A.A client taking digoxin who has an unchanged scooped ST segment and no symptoms
- B.A client with a digoxin concentration of 1.0 ng/mL who requests information about the medication
- C.A client with mild nausea whose pulse is 74/min and blood pressure is 124/76 mm Hg
- D.A client taking digoxin who has new confusion, a pulse of 38/min, and blood pressure of 78/42 mm Hg
Answer and rationale are in the full material.
5.A client receives digoxin immune Fab for severe toxicity. One hour later, blood pressure and rhythm have improved, but the routine total digoxin concentration is markedly higher than the pretreatment value. Which response is best?
- A.Request hemodialysis to remove the elevated digoxin concentration.
- B.Continue clinical and ECG assessment and monitor potassium closely, recognizing that the total assay includes Fab-bound digoxin.
- C.Prepare another antidote dose solely because the total concentration increased.
- D.Stop cardiac monitoring because the antidote prevents all recurrence.
Answer and rationale are in the full material.
+5 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 7, 2026 · Independent original practice and study material.